MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T6 LINEAR DRIVER SHAFT W/ AO QC; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. T6 LINEAR DRIVER SHAFT W/ AO QC; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 71174984
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure device presented unspecified functional failure.No harm to patient or staff.
 
Additional Manufacturer Narrative
The device, intended for use treatment was not returned for evaluation, reporting event could not be confirmed.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
T6 LINEAR DRIVER SHAFT W/ AO QC
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9975370
Report Number1020279-2020-01324
Device Sequence Number2176880
Product Code MDM
UDI-Device Identifier00885556500491
UDI-Public00885556500491
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174984
Device Catalogue Number71174984
Device Lot Number18HUP0001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer07/05/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1